Alert archive / Oregon / Hazardous Seas Warnings in 2012
Hazardous Seas Warning 7, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Feb 7, 2012, 2:50 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2012, 2:50 PM PST (22:50 UTC)
- Expired
- Feb 8, 2012, 3:07 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
544 WHUS76 KMFR 072250 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PST TUE FEB 7 2012 PZZ356-081200- /O.CAN.KMFR.SW.Y.0012.000000T0000Z-120211T1000Z/ /O.NEW.KMFR.SE.W.0007.120207T2250Z-120208T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 250 PM PST TUE FEB 7 2012 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * SEAS: THERE WILL BE A CONFUSED MIX OF NORTHWESTERLY AND SOUTHWESTERLY SWELL COMBINED SEAS OF 14 TO 18 FEET AT 10 SECONDS TODAY. SEAS BUILD TO 15 TO 20 FEET AT 15 SECONDS LATE THIS EVENING INTO WEDNESDAY. SEAS WILL DECREASE DURING THE DAY WEDNESDAY...AND CONTINUE AT 10 TO 13 FEET THROUGH FRIDAY NIGHT. * AREAS AFFECTED: SOUTH FACING PORTS AND BEACHES...INCLUDING BROOKINGS AND PORT ORFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-081200- /O.EXT.KMFR.SW.Y.0012.000000T0000Z-120208T0600Z/ /O.NEW.KMFR.SE.W.0007.120208T0600Z-120208T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 250 PM PST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * SEAS: THERE WILL BE A CONFUSED MIX OF NORTHWESTERLY AND SOUTHWESTERLY SWELL COMBINED SEAS OF 12 TO 15 FEET AT 10 SECONDS TODAY. SEAS BUILD TO 16 TO 19 FEET AT 15 SECONDS LATE THIS EVENING INTO WEDNESDAY. SEAS WILL DECREASE DURING THE DAY WEDNESDAY...AND CONTINUE AT 10 TO 13 FEET THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-081200- /O.CON.KMFR.SW.Y.0012.000000T0000Z-120211T1000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 250 PM PST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * SEAS: THERE WILL BE A CONFUSED MIX OF NORTHWESTERLY AND SOUTHWESTERLY SWELL COMBINED SEAS OF 11 TO 14 FEET AT 11 SECONDS TODAY. SEAS BUILD TO 13 TO 16 FEET AT 15 SECONDS LATE THIS EVENING INTO WEDNESDAY. SEAS WILL DECREASE DURING THE DAY WEDNESDAY...AND CONTINUE AT 10 TO 13 FEET THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
337 WHUS76 KMFR 081107 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 307 AM PST WED FEB 8 2012 PZZ356-370-376-090015- /O.CAN.KMFR.SE.W.0007.000000T0000Z-120208T1200Z/ /O.EXB.KMFR.SW.Y.0012.000000T0000Z-120213T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 307 AM PST WED FEB 8 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * SEAS: THERE WILL BE A CONFUSED MIX OF NORTHWESTERLY AND SOUTHWESTERLY SWELL COMBINED SEAS OF 13 TO 16 FEET AT 14 SECONDS TODAY. SEAS WILL DECREASE A COUPLE OF FEET TONIGHT BEFORE INCREASING AGAIN TO 13 TO 16 FEET AT 14 SECONDS THURSDAY AFTERNOON. SEAS WILL SLOWLY SUBSIDE TO AROUND 10 FEET AT 11 SECONDS SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-090015- /O.EXT.KMFR.SW.Y.0012.000000T0000Z-120213T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 307 AM PST WED FEB 8 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST MONDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. * SEAS: THERE WILL BE A CONFUSED MIX OF NORTHWESTERLY AND SOUTHWESTERLY SWELL COMBINED SEAS OF 11 TO 14 FEET AT 11 SECONDS TODAY. SEAS BUILD TO 13 TO 16 FEET AT 15 SECONDS LATE THIS EVENING INTO WEDNESDAY. SEAS WILL DECREASE DURING THE DAY WEDNESDAY...AND CONTINUE AT 10 TO 13 FEET THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Feb 7, 1:00 PM PST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 7, 1:00 PM PST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PST TUE FEB 7 2012
.DISCUSSION...07/12Z NAM/GFS IN.
A SPLITTING SYSTEM IS NOW MOVING ONSHORE ALONG THE WEST COAST...
AND THE MEDFORD CWA IS MOSTLY IN THE GAP BETWEEN THEM. GUSTY
SOUTHERLY WINDS CONTINUE OVER SOME OF THE WEST SIDE VALLEYS AND
RIDGES. REPORTED PRECIPITATION HAS BEEN LIGHT AND LIMITED TO THE
SOUTH COAST...COAST RANGE...AND WESTERN AND SOUTH CENTRAL SISKIYOU
COUNTY. A WIND ADVISORY REMAINS IN EFFECT THROUGH 4 PM PST TODAY
FOR THE SHASTA VALLEYS.
EXPECT MORE LIGHT PRECIPITATION THROUGH THIS EVENING AS THE
FRONTAL REMNANTS MOVES THROUGH...FOLLOWED BY THE WEAKENING AND
SPLITTING SHORT WAVE ALOFT THIS EVENING. THE HEAVIEST PRECIPITATION
WILL REMAIN IN THE SAME AREAS...ALONG THE SOUTH COAST AND THE
COASTAL RANGE ABOVE BROOKINGS...AND IN WESTERN SISKIYOU COUNTY.
TOTALS WILL BE ON THE LIGHT SIDE.
ANOTHER SHORT WAVE WILL FOLLOW LATE TONIGHT AND EARLY
WEDNESDAY...BUT THERE WON'T BE MUCH IF ANY PRECIPITATION
ASSOCIATED WITH IT. A STRONG UPPER RIDGE WILL THEN MOVE INTO THE
WEST COAST...BRINGING OFFSHORE LOW LEVEL FLOW AND DRYING
CONDITIONS WEDNESDAY NIGHT INTO THURSDAY.
THE PATTERN WILL REMAIN PROGRESSIVE AND THE SHARP UPPER RIDGE WILL
MOVE OUT TO THE EAST THURSDAY EVENING. A STRONG TROUGH WILL MOVE
IN BEHIND IT...BUT ONCE AGAIN MOST OF THE ENERGY WILL BE DIRECTED
TO THE NORTH OF THE MEDFORD CWA...INTO BRITISH COLUMBIA AND
WASHINGTON. THE SOUTHERN END OF THE SYSTEM...IN THE FORM OF A
WEAKENING FRONT...WILL MOVE ONSHORE ALONG THE SOUTHERN OREGON
COAST FRIDAY MORNING WITH SOME LIGHT PRECIPITATION...MOSTLY ALONG
THE COAST...COAST RANGE...AND UMPQUA BASIN.
EXTENDED RANGE FORECAST...SATURDAY THROUGH TUESDAY. ZONAL FLOW
CONTINUES THROUGH THE EXTENDED...BUT MEDIUM RANGE MODELS DISAGREE
ON THE TIMING AND STRENGTH OF THE INCOMING SYSTEMS. SO...GIVEN THE
UNCERTAINTY...HAVE BROAD-BRUSHED THE POPS THROUGH THE WEEKEND WITH
CHANCES OVER THE WEST SIDE AND SLIGHT CHANCE TO CHANCE OVER THE
EAST SIDE. A RIDGE WILL BUILD IN TOWARD THE END OF THE EXTENDED
PERIOD...BUT ONCE AGAIN TIMING IS A QUESTION...AND IT MAY NOT LAST
TOO LONG AS THE PATTERN WILL REMAIN PROGRESSIVE.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THIS
EVENING...EXCEPT FOR AREAS OF MVFR CIGS IN RAIN/SNOW WITH HIGHER
TERRAIN OBSCURED ALONG THE COAST RANGE AND IN WESTERN SISKIYOU
COUNTY. BEYOND THIS EVENING...LOCAL IFR CIGS/VSBYS IN LOW CLOUDS
AND FOG WILL DEVELOP IN THE WEST SIDE VALLEYS LATE TONIGHT THROUGH
MID-MORNING WEDNESDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PST
SATURDAY FOR PZZ350-356-370-376.
15/16/06Hazardous weather outlook, Feb 7, 4:39 AM PST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 439 AM PST TUE FEB 7 2012 CAZ081-ORZ026-071800- CENTRAL SISKIYOU COUNTY-JACKSON COUNTY- 439 AM PST TUE FEB 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TODAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Hazardous Seas Warnings in Oregon, 2012Every hazardous seas warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.